During my first EGD last November, the doctor found some irritation in the lining of my stomach and he wasn't sure what was causing it -- he said it looked like bleeding capillaries and mentioned something about
"old blood" in the biopsies.
At about the same time as that first EGD, I also started taking Nexium and got serious about changing my diet to avoid GERD triggers.
I had a second EGD last week so the doctor could check the irritation, and he said it was gone and he didn't even take any biopsies! So I guess I'm doing something right :) The hiatal hernia is still there but I imagine those don't disappear on their own. At my next follow-up we'll discuss next steps -- e.g. continue the meds, diet, etc. (I'd rather not take PPI's for the long term if I can avoid it, due to the risks of stomach polyps and such...) I also required more sedation for this EGD than the last one, so I don't actually remember what my doctor said but that's what my mom said he said, lol... I don't even remember getting dressed after the EGD but I guess I did since I remember being clothed in the car ride home
Most of my symptoms have been improving. I haven't felt the lump in my throat sensation for months, and the nausea and chest pain (likely due to the HH) have been much less frequent. However, I still often feel stuff backing up my esophagus (ewww) so even if there's no pain or nausea, I know I'm still getting reflux. So I know I'll still need to do something (diet, meds, etc) so the acid doesn't damage my esophagus in the future!
I've also been a lot less stressed out lately and my symptoms have definitely improved with lack of stress -- however, my work schedule is about to get crazy again soon so we'll see how the GERD does then. Last time I had a crazy work schedule I had a lot more GERD symptoms!
Diagnoses: GERD, small hiatal hernia, anxiety, allergiesMedications: Nexium (GERD), Lexapro (anxiety), Singulair (allergies), Tazorac (acne)Note: I suspect my GERD was caused by taking antibiotics for acne. Please be careful about taking antibiotics when not necessary!